Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 123, NWS St. Louis, MO

May 15, 2007Adams County, Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2007, 11:41 AM CDT for Adams County, Brown County, Illinois. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 11:41 AM CDT (16:41 UTC)
Expired
May 15, 2007, 12:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Adams County, IL, Brown County, IL

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:45 AM CDTTSTM WND DMG1 N Payson, ILROOF OF BARN BLOWN OFF.
May 15, 11:50 AM CDTTSTM WND DMG2 Ne Liberty, ILBARN DOOR BLOWN OFF. CATTLE GATE DAMAGED. LAWN ORNAMENTS SCATTERED.
May 15, 11:55 AM CDTTSTM WND DMGLiberty, ILESTIMATED 30 FOOT TREE BROKEN IN HALF.
May 15, 11:55 AM CDTHAIL 0.75Liberty, ILEXTREMELY STRONG WINDS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 11:02 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 151641
SVRLSX
ILC001-009-151730-
/O.NEW.KLSX.SV.W.0123.070515T1641Z-070515T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 AM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  NORTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1230 PM CDT

* AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 5 MILES NORTHWEST OF PAYSON...OR 7 MILES
  SOUTHEAST OF QUINCY...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMP POINT...
  CLAYTON...
  GOLDEN...
  BUCKHORN...
  MOUNT STERLING...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3993 9145 3976 9137 4000 9060 4015 9093

$$

TILLY
3 follow-up statements
000 
WWUS53 KLSX 151654
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CDT TUE MAY 15 2007

ILC001-009-151730-
/O.CON.KLSX.SV.W.0123.000000T0000Z-070515T1730Z/
BROWN IL-ADAMS IL-
1153 AM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHERN ADAMS AND NORTHERN BROWN COUNTIES...

AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ADAMS...OR ABOUT 11 MILES EAST OF
QUINCY...MOVING NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KELLERVILLE...CAMP POINT...CLAYTON...GOLDEN...MOUND STATION...
BUCKHORN AND MOUNT STERLING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PENNY SIZED HAIL HAS BEEN REPORTED NEAR THE TOWN OF PAYSON WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3996 9140 3976 9125 4000 9060 4015 9093

$$

TILLY
000 
WWUS53 KLSX 151708
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CDT TUE MAY 15 2007

ILC001-009-151730-
/O.CON.KLSX.SV.W.0123.000000T0000Z-070515T1730Z/
BROWN IL-ADAMS IL-
1208 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR EASTERN ADAMS AND NORTHWESTERN BROWN COUNTIES...

AT 1203 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KELLERVILLE...OR ABOUT 
22 MILES EAST OF QUINCY...MOVING NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...MOUNT
STERLING.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4001 9129 3977 9114 4000 9060 4015 9093

$$

TILLY
000 
WWUS53 KLSX 151727
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1227 PM CDT TUE MAY 15 2007

ILC001-009-151737-
/O.EXP.KLSX.SV.W.0123.000000T0000Z-070515T1730Z/
BROWN IL-ADAMS IL-
1227 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND NORTHWESTERN
BROWN COUNTIES EXPIRES AT 1230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4001 9129 3977 9114 4000 9060 4015 9093

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:35 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, May 15, 6:35 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT TUE MAY 15 2007

.DISCUSSION...
OUTFLOW BOUNDARY AHEAD OF COLD FRONT IS CURRENTLY OVER NWRN MO AND
MOVING SOUTHEAST AROUND 17 KTS. TRWS HAVE REDEVELOPED JUST BEHIND
THE OUTFLOW BOUNDARY AS LOW LEVEL JET AND MOISTURE INCREASE...WITH
CAPES BETWEEN 500 AND 1000 J/KG. STILL DO NOT KNOW HOW FAR THIS
BATCH WILL MAKE IT IN THE NEXT SEVERAL HOURS...AS THE FURTHER EAST
THEY MOVE...THE MORE STABLE THE AIR WILL BE...THOUGH IN THE PAST FEW
MINUTES...MOSAIC RADAR SHOWING SOME TRW DEVELOPMENT AHEAD OF
OUTFLOW...SO IT WILL BE A WAIT AND SEE GAME.

FOR NOW...MADE MINOR AJUSTMENTS TO 12Z TO 18Z POP GRIDS...WITH
ACTIVITY REMAINING OVER CENTRAL AND NE MO/WC IL THRU 15Z...THEN
SLOWLY SLIDE SE INTO METRO AREA BY 18Z. WILL SEE BEST CHANCES OF
TRWS WITH MAIN FRONT...THAT WILL SLIDE INTO FAR NWRN PTNS BY
15Z...STL METRO AREA AROUND 21Z AND EXIT CWA BY 03Z TONIGHT. SPC HAS
MAJORITY OF CWA IN SLGT RISK FOR TODAY...WITH MAIN THREATS BEING
LARGE HAIL AND DAMAGING WINDS. AS FOR TEMPS...LOW TO MID 70S FAR W
AND NW PTNS TO LOW 80S SE PTNS.

BY TONIGHT...STRONG RIDGE OF HIGH PRESSURE TO BUILD IN PUSHING
SYSTEM TO THE SOUTH. WITH SLIGHTLY SLOWER MOVEMENT OF FRONT AND
RIDGE BEHIND IT...UPPED POPS TO SLGHT CHANCES FOR AREAS BETWEEN
QUINCY AND JEFF CITY...WITH BEST POPS IN FAR SE PTNS THROUGH 06Z.
LOW TEMPS WILL BE IN THE UPPER 40S TO MID 50S AS COOLER DRIER
WEATHER MOVES IN.

FOR WEDNESDAY...SOME CONCERN ABOUT SECONDARY SHORTWAVE ROTATING
AROUND UPPER LOW AND SINKING SOUTH OVER IL WED AFTERNOON AND NIGHT.
KEPT SILENT 20 POPS FOR NORTHERN PTNS OF CWA FOR WED
AFTERNOON...THEN KEEP REST OF FORECAST PERIOD DRY. IN THE
MEANTIME...MORE SEASONABLE TEMPS TO TAKE HOLD OF REGION...WITH HIGHS
IN THE 70S AND LOWS IN THE 40S AND 50S.

BYRD

&&

.AVIATION...
FOR THE 12Z TAFS...
OUTFLOW BOUNDARY HAS BEEN MOVING EWD ACROSS NRN MO ALL NIGHT...AND
SHOULD MOVE ACROSS KUIN BETWEEN 12-13Z CAUING THE WIND TO VEER
WLY. HAVE ADDED TSRA AT KUIN 13-16Z WITH VRB GUSTS TO ACCOUNT FOR
TSRA CURRENTLY MOVING ACROSS NERN MO. THIS FIRST COMPLEX OF TSRA
SHOULD MOVE NE OF THE AREA BY MID MORNING. ADDITIONAL TSRA ARE
EXPECTED TO DEVELOP OVER CNTRL MO AROUND 18Z THAT WILL POSSIBLY EVOLVE
INTO A LINE OF TSRA THAT WILL MOVE INTO KSTL/KSUS BY 22Z. TSRA MAY
BRING TEMPORARY MVFR/POSSIBLY IFR CONDITIONS. WILL ALSO HAVE A
PERIOD OF BKN020-030 CIGS THIS EVENING BEFORE IMPROVING LATER
TONIGHT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 15, 3:56 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CDT TUE MAY 15 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
356 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AS A STRONG COLD FRONT MOVES ACROSS
THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...MAINLY SOUTHEAST OF MOBERLY MISSOURI TO QUINCY
ILLINOIS LINE. PENNY SIZE HAIL AND LOCALLY DAMAGING WIND GUSTS
WILL BE THE THREATS FROM ANY THUNDERSTORMS THAT MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE
MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

BYRD

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.